Kentucky, 2003Damaging Winds in Kentucky, July 4, 2003
July 4, 2003 · NWS ILN · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 4, 6:28 PM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 4, 6:28 PM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
728 PM EDT FRI JUL 4 2003
HAVE UPDATED ZONES FOR NEW WATCH UNTIL 4Z THAT INCLUDES MOST OF
COUNTIES NOT IN OTHER WATCH UNTIL 4Z SAVE SOME KY COUNTIES. WIND
DAMAGE WILL BE THE MAIN THREAT BUT ROTATION HAS BEEN SEEN IN SOME OF
THE STORMS IN THE NW.
.ILN...
SVR TS WATCH UNTIL 9 PM EDT FOR
OHZ026-034-035-042>044-051>053
OHZ045-046-054>056
SVR TS WATCH UNTIL MIDNIGHT EDT FOR
INZ050-058-059-OHZ060>062
OHZ063>065-074-77
INZ066-073>075-080-KYZ091>093-OHZ070>072-078
OHZ073-079>082-088
HEAT ADVISORY FOR HAMILTON COUNTY THROUGH SATURDAY 8 PM.
CENTER
Hazardous weather outlook, Jul 4, 4:33 AM EST, 16 hours 42 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-041130-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
533 AM EDT FRI JUL 4 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
HOT AND HUMID CONDITIONS WILL CREATE HEAT INDICES BETWEEN 95 AND 100
TODAY. AS A RESULT A HEAT ADVISORY IS IN EFFECT FOR CINCINNATI
(HAMILTON COUNTY). THE THREAT FOR SEVERE THUNDERSTORMS EXISTS
MAINLY AFTER SUNSET NORTH OF DAYTON AND COLUMBUS AS A COLD FRONT
SLIDES SOUTH INTO NORTHERN OHIO.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE COLD FRONT WILL CONTINUE TO SLIDE SOUTH INTO CENTRAL AND
SOUTHERN OHIO SATURDAY INTO SUNDAY. THIS WILL BRING
AFTERNOON/EVENING THREATS OF STRONG TO SEVERE THUNDERSTORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...SATURDAY AND SUNDAY.
TIPTON
In the hours before
Local storm report, Jul 4, 3:52 PM EST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
452 PM EDT FRI JUL 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM BELLEFONTAINE OH WIND DAMAGE
200307 LOGAN A FEW POWER POLES DOWN IN
TOWN...REPORTED BY LAW
ENFORCEMENT.
0340 PM MARYSVILLE OH WIND DAMAGE
200307 UNION LARGE LIMBS
DOWN...REPORTED BY LAW
ENFORCEMENT.
RLG
...CORRECTION TO FORMAT...Local storm report, Jul 4, 3:57 PM EST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
457 PM EDT FRI JUL 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM BELLEFONTAINE OH WIND DAMAGE
07/04/03 LOGAN A FEW POWER POLES
DOWN REPORTED BY LAW TOWN...REPORTED BY LAW
ENFORCEMENT.
0340 PM MARYSVILLE OH WIND DAMAGE
07/04/03 UNION LARGE LIMBS
DOWN...REPORTED BY
LAW ENFORCEMENT. ENFORCEMENT.
RLG
...CORRECTION TO FORMAT...Local storm report, Jul 4, 6:40 PM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
740 PM EDT FRI JUL 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 5 NW CELINA OH WIND DAMAGE
07/04/03 MERCER SEVERAL TREES DOWN AND
LARGE LIMBS...REPORTED BY
TRAINED SPOTTER AND LAW
ENFORCEMENT.
RLGLocal storm report, Jul 4, 8:19 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
919 PM EDT FRI JUL 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM WILMINGTON OH 59 MPH WIND GUST
07/04/03 CLINTON REPORTED BY NWS OFFICE.
JWCLocal storm report, Jul 4, 8:30 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
930 PM EDT FRI JUL 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM OXFORD OH 60 MPH WIND GUST
07/04/03 BUTLER
RLGLocal storm report, Jul 4, 8:33 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
933 PM EDT FRI JUL 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM FAIRFIELD OH WIND DAMAGE
07/04/03 BUTLER LARGE LIMBS DOWN
RLGThunderstorm Wind, Campbell
- When
- July 4, 9:15 PM EST to 9:25 PM EST
- Where
- Campbell County, Cold Spg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.017, -84.433
Several trees and powerlines were downed.
Thunderstorm Wind, Pendleton
- When
- July 4, 9:30 PM EST to 9:35 PM EST
- Where
- Pendleton County, Butler
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.783, -84.367
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, July 4 to 9, 20034 deaths · 5 events
- Flash Flood and Flooding in Ohio, July 4 to 5, 20032 deaths · $131,000 · 55 kt wind · 29 events
- Hail and Damaging Winds in Indiana, July 4, 20031 death · $35,000 · 1.75 in hail · 32 events
- Heat in Missouri, July 4 to 5, 20031 death · 17 events
- Rip Currents in California, July 4 to 5, 20031 death · 2 events
- Flash Flooding and Hail in Indiana, July 4 to 5, 2003$2.3 million · 50 kt wind · 31 events
- Hail and Damaging Winds in Ohio, July 4, 2003$832,000 · 65 kt wind · 41 events
- Damaging Winds in Michigan, July 4, 2003$590,000 · 62 kt wind · 17 events
- Hail and Damaging Winds in Iowa, July 4 to 5, 2003$201,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in Michigan, July 4, 2003$55,000 · 1 in hail · 47 events
- Heat in California, July 4 to 5, 20039 injured · 2 events
- Hail and Damaging Winds in South Dakota, July 4, 2003$80,000 · 1.75 in hail · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330246, 5330245.